Michigan Mathematical Journal

New Nonarithmetic Complex Hyperbolic Lattices II

Martin Deraux, John R. Parker, and Julien Paupert

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We describe a general procedure to produce fundamental domains for complex hyperbolic triangle groups. This allows us to produce new nonarithmetic lattices, bringing the number of known nonarithmetic commensurability classes in PU ( 2 , 1 ) to 22.

Article information

Source
Michigan Math. J., Advance publication (2020), 73 pages.

Dates
Received: 18 December 2018
Revised: 20 March 2020
First available in Project Euclid: 19 June 2020

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1592532044

Digital Object Identifier
doi:10.1307/mmj/1592532044

Subjects
Primary: 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx] 20F05: Generators, relations, and presentations 20F36: Braid groups; Artin groups 32M15: Hermitian symmetric spaces, bounded symmetric domains, Jordan algebras [See also 22E10, 22E40, 53C35, 57T15]

Citation

Deraux, Martin; Parker, John R.; Paupert, Julien. New Nonarithmetic Complex Hyperbolic Lattices II. Michigan Math. J., advance publication, 19 June 2020. doi:10.1307/mmj/1592532044. https://projecteuclid.org/euclid.mmj/1592532044


Export citation

References

  • [1] G. Barthel, F. Hirzebruch, and T. Höfer, Geradenkonfigurationen und Algebraische Flächen. Aspects of Mathematics, D4, Friedr. Vieweg & Sohn, Braunschweig, 1987.
  • [2] S. S. Chen and L. Greenberg, Hyperbolic spaces, Contribut. to Analysis 1974 (1974), 49–49. Collect Papers dedicated to Lipman Bers.
  • [3] J. H. Conway and A. J. Jones, Trigonometric Diophantine equations (on vanishing sums of roots of unity), Acta Arith. 30 (1976), 229–240.
  • [4] W. Couwenberg, G. Heckman, and E. Looijenga, Geometric structures on the complement of a projective arrangement, Publ. Math. Inst. Hautes Études Sci. 101 (2005), 69–161.
  • [5] K. Dekimpe, Almost–Bieberbach groups: affine and polynomial structures, Lecture Notes in Math., 1639, Springer-Verlag, Berlin, 1996.
  • [6] P. Deligne and G. D. Mostow, Monodromy of hypergeometric functions and non-lattice integral monodromy, Publ. Math. Inst. Hautes Études Sci. 63 (1986), 5–89.
  • [7] P. Deligne and G. D. Mostow, Commensurabilities among lattices in PU(1,n), Ann. of Math. Stud., 132, Princeton Univ. Press, Princeton, 1993.
  • [8] M. Deraux, Deforming the $\mathbb{R}$-Fuchsian (4, 4, 4)-triangle group into a lattice, Topology 45 (2006), 989–1020.
  • [9] M. Deraux, Non-arithmetic ball quotients from a configuration of elliptic curves in an Abelian surface, Comment. Math. Helv. 93 (2018), 533–554.
  • [10] M. Deraux, Non-arithmetic lattices and the Klein quartic, J. Reine Angew. Math. 754 (2019), 253–279.
  • [11] M. Deraux. Spocheck. https://hal.archives-ouvertes.fr/hal-02398953, 2019.
  • [12] M. Deraux, E. Falbel, and J. Paupert, New constructions of fundamental polyhedra in complex hyperbolic space, Acta Math. 194 (2005), 155–201.
  • [13] M. Deraux, J. R. Parker, and J. Paupert, Census for the complex hyperbolic sporadic triangle groups, Exp. Math. 20 (2011), 467–486.
  • [14] M. Deraux, J. R. Parker, and J. Paupert, New non-arithmetic complex hyperbolic lattices, Invent. Math. 203 (2016), 681–771.
  • [15] W. M. Goldman, Complex hyperbolic geometry, Oxford Math. Monogr., Oxford University Press, 1999.
  • [16] Y. Jiang, S. Kamiya, and J. R. Parker, Jørgensen’s inequality for complex hyperbolic space, Geom. Dedicata 97 (2003), 55–80. Special volume dedicated to the memory of Hanna Miriam Sandler (1960–1999).
  • [17] S. Kamiya, J. R. Parker, and J. M. Thompson, Notes on complex hyperbolic triangle groups, Conform. Geom. Dyn. 14 (2010), 202–218.
  • [18] A. Kappes and M. Möller, Lyapunov spectrum of ball quotients with applications to commensurability questions, Duke Math. J. 165 (2016), 1–66.
  • [19] A. W. Knapp, Doubly generated Fuchsian groups, Michigan Math. J. 15 (1969), 289–304.
  • [20] G. A. Margulis, Discrete subgroups of semisimple Lie groups, Springer-Verlag, Berlin, 1991.
  • [21] C. T. McMullen, The Gauss–Bonnet theorem for cone manifolds and volumes of moduli spaces, Am. J. Math. 139 (2017), 261–291.
  • [22] G. D. Mostow, On a remarkable class of polyhedra in complex hyperbolic space, Pacific J. Math. 86 (1980), 171–276.
  • [23] G. D. Mostow, Generalized Picard lattices arising from half-integral conditions, Publ. Math. Inst. Hautes Études Sci. 63 (1986), 91–106.
  • [24] G. D. Mostow, On discontinuous action of monodromy groups on the complex $n$-ball, J. Amer. Math. Soc. 1 (1988), 555–586.
  • [25] B. Parisse and R. De Graeve, Giac, 2019, https://www-fourier.ujf-grenoble.fr/~parisse/giac.html.
  • [26] J. R. Parker, On the volumes of cusped, complex hyperbolic manifolds and orbifolds, Duke Math. J. 94 (1998), no. 3, 433–464.
  • [27] J. R. Parker, Unfaithful complex hyperbolic triangle groups, Pacific J. Math. 238 (2008), 145–169.
  • [28] J. R. Parker, Complex hyperbolic lattices (AMS ed.), Discrete groups and geometric structures, Contemp. Math., 501, pp. 1–42, 2009.
  • [29] J. R. Parker, Traces in complex hyperbolic geometry, Geometry, topology and dynamics of character varieties, pp. 191–245, World Scientific, Hackensack, NJ, 2012.
  • [30] J. R. Parker and J. Paupert, Unfaithful complex hyperbolic triangle groups II: higher order reflections, Pacific J. Math. 239 (2009), 357–389.
  • [31] I. Pasquinelli, Deligne–Mostow lattices with three fold symmetry and cone metrics on the sphere, Conform. Geom. Dyn. 20 (2016), 235–281.
  • [32] I. Pasquinelli, Fundamental polyhedra for all Deligne–Mostow lattices in ${\mathrm{PU}}(2,1)$, Pacific J. Math. 302 (2019), 201–247.
  • [33] J. Paupert, Unfaithful complex hyperbolic triangle groups III: arithmeticity and commensurability, Pacific J. Math. 245 (2010), 359–372.
  • [34] E. Picard, Sur une extension aux fonctions de deux variables du problème de Riemann relatif aux fonctions hypergéométriques, Ann. Sci. Éc. Norm. Supér. (2) 10 (1881), 305–322.
  • [35] A. Pratoussevitch, Traces in complex hyperbolic triangle groups, Geom. Dedicata 111 (2005), 159–185.
  • [36] F. Rouillier, Solving zero-dimensional systems through the rational univariate representation, Appl. Algebra Engrg. Comm. Comput. 9 (1999), no. 5, 433–461.
  • [37] J. K. Sauter, Isomorphisms among monodromy groups and applications to lattices in PU(1, 2), Pacific J. Math. 146 (1990), 331–384.
  • [38] R. E. Schwartz, Complex hyperbolic triangle groups, Proceedings of the international congress of mathematicians, vol. II, Beijing, 2002, pp. 339–349, Higher Ed. Press, Beijing, 2002.
  • [39] R. E. Schwartz, Real hyperbolic on the outside, complex hyperbolic on the inside, Invent. Math. 151 (2003), no. 2, 221–295.
  • [40] G. C. Shephard and J. A. Todd, Finite unitary reflection groups, Canad. J. Math. 6 (1954), 274–304.
  • [41] T. A. Springer, Invariant theory, Lecture Notes in Math., 585, Springer-Verlag, Berlin-Heidelberg-New York, 1977.
  • [42] T. Terada, Problème de Riemann et fonctions automorphes provenant des fonctions hypergéométriques de plusieurs variables, J. Math. Kyoto Univ. 13 (1973), 557–578.
  • [43] J. M. Thompson, Complex Hyperbolic Triangle Groups, PhD thesis, Durham University, 2010.
  • [44] W. P. Thurston, Shapes of polyhedra and triangulations of the sphere, Geom. Topol. Monogr. 1 (1998), 511–549.
  • [45] T. Zhao, New construction of fundamental domains for certain Mostow groups, Pacific J. Math. 259 (2012), no. 1, 209–256.